Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 459, NWS Jackson, MS

June 21, 2001Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2001, 1:43 PM CDT for Simpson County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 1:43 PM CDT (18:43 UTC)
Expired
Jun 21, 2001, 2:15 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Simpson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 211843
SVRJAN
MSC127-211915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 215 PM CDT

* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM ABOUT 4 MILES NORTHEAST OF   MENDENHALL...MOVING 
EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SIMPSON COUNTY 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3192 8966 3205 8966 3205 8992 3194 8992

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:25 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 21, 12:25 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT THU JUN 21 2001

ON SATELLITE IMAGERY UPPER TROF AXIS WAS WORKING ITS WAY DOWN TOWARD THE
SOUTHERN PLAINS. THE COLD FRONT WAS MOVING TOWARD NORTHWEST
MISSISSIPPI. A LINE OF STRONG THUNDERSTORMS...ALONG AN OUTFLOW BOUNDARY
WAS ABOUT TO MOVE INTO NORTHWEST MISSISSIPPI. SCATTERED CONVECTION WAS
NOTED OVER THE CENTRAL AND SOUTH...MOVING EAST. SO HAVE MENTION A
FEW POSSIBLY SEVERE IN THE NORTH WITH CAPES OF AROUND 3500 TO NEAR
4000. ALSO HAVE INCREASE POPS SOME ESPECIALLY IN THE NORTH. MADE SLIGHT
TEMPERATURE ADJUSTMENTS AS WELL. THE REST OF FORECAST APPEARS TO BE
ON TRACK.

.JAN...
MS...NONE.
]LA...NONE.
AR...NONE.
17

In the hours before

Special weather statement, Jun 21, 12:03 PM CDT, 1 hour 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT THU JUN 21 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST
ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON AND EARLY
EVENING...ALONG AND NORTH OF A CROSSETT ARKANSAS TO LEXINGTON TO
COLUMBUS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE THREAT WITH
THESE STORMS.

THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND
UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL
ARKANSAS WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI BY EARLY AFTERNOON AND CAUSE THE DEVELOPMENT OF
THUNDERSTORMS. THESE STORMS WILL SPREAD INTO NORTHEAST
MISSISSIPPI BY LATE AFTERNOON. DUE TO THE STRONG INSTABILITY OVER
THE AREA...A FEW OF THESE STORMS MAY BECOME SEVERE DURING THE
AFTERNOON AND EARLY EVENING HOURS.

ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER SOUTHEAST
ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON.

ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN
MISSISSIPPI...DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS. WHILE THESE STORMS ARE NOT EXPECTED TO
BE SEVERE...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL OCCUR WITH
THE STRONGEST STORMS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATEHER OUTLOOK.
Local storm report, Jun 21, 12:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCAToION....

1241 PM    BRANDON                   MS   0.75 INCH HAIL
06/21/01   RANKIN                         REPORTED BY EOC
Special weather statement, Jun 21, 1:23 PM CDT, 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CDT THU JUN 21 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI THE REMAINDER OF THIS AFTERNOON INTO THE
EARLY EVENING.

THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
STRAIGHTLINE WINDS WITH LARGE HAIL ALSO POSSIBLE. THE TORNADO
THREAT IS MINIMAL AT THIS TIME.

ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND INTO PORTIONS OF
CENTRAL MISSISSIPPI LATER TODAY.

...FLOODING...
LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH
THE EVENING HOURS ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS,
NORTHEAST LOUISIANA...INTO CENTRAL MISSISSIPPI AS SHOWERS AND
THUNDERSTORMS DEVELOP AND MOVE EAST ACROSS THE REGION. THE
POTENTIAL FOR SMALL STREAM FLOODING, STREET FLOODING, AND
FLOODING OF RAVINES AND LOW LYING AREAS IS POSSIBLE, BUT NOT
EXPECTED TO BE WIDESPREAD AND TO BE VERY LOCALIZED.

THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND
UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL
ARKANSAS CONTINUES TO MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI AS OF EARLY AFTERNOON AND WILL HELP INITIATE STRONG
TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL
SPREAD INTO NORTHEAST LOUISIANA INTO CENTRAL AND EASTERN
MISSISSIPPI THROUGH THE EVENING HOURS. DUE TO A VERY UNSTABLE AND
MOIST AIRMASS IN PLACE, A FEW STORMS MAY BECOME SEVERE ALOQNG WITH
LOCALIZED HEAVY RAINFALL.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:33 PM CDTSevere Thunderstorm WarningJANRankin27 min
Jun 21, 12:49 PM CDTSevere Thunderstorm WarningJANClarke26 min
Jun 21, 12:54 PM CDTSevere Thunderstorm WarningJANCopiah36 min
Jun 21, 12:56 PM CDTSevere Thunderstorm WarningJANJones34 min
Jun 21, 1:14 PM CDTSevere Thunderstorm WarningJANSimpson31 min
Jun 21, 1:37 PM CDTSevere Thunderstorm WarningJANSmith23 min
Jun 21, 2:00 PM CDTSevere Thunderstorm WarningJANSmith45 min
Jun 21, 2:09 PM CDTSevere Thunderstorm WarningJANLauderdale36 min
Jun 21, 2:25 PM CDTSevere Thunderstorm WarningJANJasper50 min
Jun 21, 2:33 PM CDTSevere Thunderstorm WarningJANNeshoba27 min
Jun 21, 2:36 PM CDTSevere Thunderstorm WarningJANKemper24 min
Jun 21, 2:52 PM CDTSevere Thunderstorm WarningJANOktibbeha23 min
Jun 21, 3:15 PM CDTSevere Thunderstorm WarningJANLauderdale30 min
Jun 21, 3:32 PM CDTSevere Thunderstorm WarningJANWarren28 min
Jun 21, 3:55 PM CDTSevere Thunderstorm WarningJANLowndes35 min
Jun 21, 4:13 PM CDTSevere Thunderstorm WarningJANNoxubee32 min
Jun 21, 5:31 PM CDTSevere Thunderstorm WarningJANIssaquena29 min
Jun 21, 5:58 PM CDTSevere Thunderstorm WarningJANIssaquena32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.